Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 4, NWS Des Moines, IA

June 11, 2015Dallas County, Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 11, 2015, 1:27 PM CDT for Dallas County, Polk County, Iowa. It took effect at Jun 12, 2015, 6:33 AM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 11, 2015, 1:27 PM CDT (18:27 UTC)
In effect from
Jun 12, 2015, 6:33 AM CDT
Expired
Jun 13, 2015, 7:32 AM CDT
In force
25 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, IA, Polk County, IA

The radar

The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Van Meter (VNMI4). The gauge peaked at 14.20 ft at Jun 12, 2015, 3:00 PM CDT.

actionminormoderatemajor10152006/1106/1206/1306/14
Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WGUS43 KDMX 111827
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
127 PM CDT THU JUN 11 2015

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...
Raccoon River...

  Affecting the following counties in Iowa...Dallas...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. In the 
menu on the left hand side of the page...click on the Rivers and 
Lakes link in the Hydrology section.

&&

IAC049-153-121827-
/O.NEW.KDMX.FL.W.0004.150612T1133Z-150613T1232Z/
/VNMI4.1.ER.150612T1133Z.150612T1200Z.150612T1232Z.NO/
127 PM CDT THU JUN 11 2015

...Flood Warning in effect until Friday morning...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Raccoon River at Van Meter...or From the North and South 
  Raccoon Rivers...to Walnut Woods State Park.
* Until Friday morning.
* At 12:00 PM Thursday the stage was 7.6 feet...or 9.4 feet below 
  Flood Stage.
* Flood Stage is 17.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  17.2 feet...or 0.2 feet above Flood Stage...Friday morning. Go 
  below Flood Stage Friday morning.
* Impact...At  17.0 feet...Secondary bridges are threatened along US 
  6 east of Adel.

&&

LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
      4151 9388 4153 9397             

$$
2 follow-up statements
806 
WGUS83 KDMX 112128
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT THU JUN 11 2015

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Des Moines River...Raccoon River...North Raccoon 
River...

  Affecting the following counties in Iowa...Dallas...Greene...Polk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. In the 
menu on the left hand side of the page...click on the Rivers and 
Lakes link in the Hydrology section.

&&

IAC153-122128-
/O.CON.KDMX.FL.W.0001.150612T1524Z-000000T0000Z/
/DESI4.2.ER.150612T1524Z.150613T0000Z.000000T0000Z.NO/
428 PM CDT THU JUN 11 2015

...Flood Warning remains in effect until further notice...

The Flood Warning continues for
  The Des Moines River at Des Moines SE 6th St...or From below the 
  Center Street dam...to Runnells.
* Until further notice.
* At  3:00 PM Thursday the stage was 18.0 feet...or 6.0 feet below 
  Flood Stage.
* Flood Stage is 24.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  26.5 feet...or 2.5 feet above Flood Stage...Friday evening.
* Impact...At 26.3 feet...Water covers Arthur Street east of 
  Carlisle.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC049-153-122128-
/O.CON.KDMX.FL.W.0004.150612T1133Z-150613T1232Z/
/VNMI4.1.ER.150612T1133Z.150612T1200Z.150612T1232Z.NO/
428 PM CDT THU JUN 11 2015

...Flood Warning remains in effect until Friday morning...

The Flood Warning continues for
  The Raccoon River at Van Meter...or From the North and South 
  Raccoon Rivers...to Walnut Woods State Park.
* Until Friday morning.
* At  3:00 PM Thursday the stage was 7.8 feet...or 9.2 feet below 
  Flood Stage.
* Flood Stage is 17.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  17.2 feet...or 0.2 feet above Flood Stage...Friday morning. Go 
  below Flood Stage Friday morning.
* Impact...At 17.0 feet...Secondary bridges are threatened along US 
  6 east of Adel.

&&

LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
      4151 9388 4153 9397             

$$

IAC153-122128-
/O.CON.KDMX.FL.W.0002.150612T1309Z-150618T2230Z/
/DEMI4.1.ER.150612T1309Z.150613T0000Z.150617T2230Z.NO/
428 PM CDT THU JUN 11 2015

...Flood Warning remains in effect until Wednesday evening...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until Wednesday evening.
* At  2:45 PM Thursday the stage was 6.7 feet...or 5.3 feet below 
  Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  15.4 feet...or 3.4 feet above Flood Stage...Friday evening. Go 
  below Flood Stage Wednesday evening.
* Impact...At 15.5 feet...Water approaches Fleur Drive and affects 
  the Grays Lake trails.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC049-073-122128-
/O.CON.KDMX.FL.W.0003.150612T1516Z-150618T1800Z/
/PROI4.1.ER.150612T1516Z.150614T1200Z.150617T1800Z.NO/
428 PM CDT THU JUN 11 2015

...Flood Warning remains in effect until Wednesday afternoon...

The Flood Warning continues for
  The North Raccoon River near Perry...or From the Greene-Dallas 
  County line...to Adel.
* Until Wednesday afternoon.
* At  4:15 PM Thursday the stage was 9.5 feet...or 5.5 feet below 
  Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  17.8 feet...or 2.8 feet above Flood Stage...Sunday morning. Go 
  below Flood Stage Wednesday afternoon.
* Impact...At 17.0 feet...Water approaches the bottom of the US 169 
  bridge on the north side of Adel. Farmland northeast of Adel 
  floods.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$
803 
WGUS83 KDMX 120203
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT THU JUN 11 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Raccoon River...

  Affecting the following counties in Iowa...Dallas...Polk
  
...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...Raccoon River...North 
Raccoon River...

  Affecting the following counties in Iowa...Dallas...Greene...Polk

.Forecasted river crests have been lowered due to the heaviest rainfall
shifting south into southern Iowa. The Raccoon River and Des Moines River are
still projected to touch flood stage at a few locations.

River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. In the 
menu on the left hand side of the page...click on the Rivers and 
Lakes link in the Hydrology section.

&&

IAC153-130203-
/O.EXT.KDMX.FL.W.0001.150613T1800Z-150618T1200Z/
/DESI4.1.ER.150613T1800Z.150614T1200Z.150617T1200Z.NO/
903 PM CDT THU JUN 11 2015

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The Des Moines River at Des Moines SE 6th St...or from below the 
  Center Street dam...to Runnells.
* Until Wednesday morning.
* At 8:00 PM Thursday the stage was 18.1 feet...or 5.9 feet below 
  Flood Stage.
* Flood Stage is 24.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday afternoon. Continue rising 
  to 25.0 feet...or 1.0 feet above Flood Stage...Sunday morning. Go 
  below Flood Stage Wednesday morning.
* Impact...At 24.5 feet...Deans Lake is closed.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC049-153-120233-
/O.CAN.KDMX.FL.W.0004.000000T0000Z-150613T1232Z/
/VNMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 PM CDT THU JUN 11 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Raccoon River at Van Meter...or from the North and South 
  Raccoon Rivers...to Walnut Woods State Park.
* At 8:00 PM Thursday the stage was 8.4 feet...or 8.6 feet below 
  Flood Stage.
* Forecast...crest below Flood Stage with a stage of 13.9 feet...or 
  3.1 feet below Flood Stage...Saturday evening. 
* Impact...At 13.0 feet...There is overflow onto much of the east 
  bank.

&&

LAT...LON 4153 9397 4155 9396 4155 9375 4153 9374
      4151 9388 4153 9397             

$$

IAC153-130202-
/O.EXT.KDMX.FL.W.0002.150614T1200Z-150615T1800Z/
/DEMI4.1.ER.150614T1200Z.150614T1200Z.150614T1800Z.NO/
903 PM CDT THU JUN 11 2015

...Flood Warning now in effect until Sunday afternoon...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or from Walnut Creek...
  to the Des Moines River.
* Until Sunday afternoon.
* At 7:45 PM Thursday the stage was 7.0 feet...or 5.0 feet below 
  Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Sunday morning. Begin falling Sunday
  afternoon.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park 
  Avenue to Southwest 30th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC049-073-130202-
/O.EXT.KDMX.FL.W.0003.150613T1048Z-150617T0900Z/
/PROI4.1.ER.150613T1048Z.150614T1200Z.150616T0900Z.NO/
903 PM CDT THU JUN 11 2015

...Flood Warning now in effect until early Tuesday morning...

The Flood Warning continues for
  The North Raccoon River near Perry...or from the Greene-Dallas 
  County line...to Adel.
* Until early Tuesday morning.
* At 8:15 PM Thursday the stage was 10.0 feet...or 5.0 feet below 
  Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday morning. Continue rising to
  16.7 feet...or 1.7 feet above Flood Stage...Sunday morning. Go 
  below Flood Stage early Tuesday morning.
* Impact...At 16.5 feet...125th Trail north of Dawson and west of 
  Highway P46 is affected.

&&

LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
      4159 9403                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 11, 12:55 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 11, 12:55 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1255 PM CDT THU JUN 11 2015

.SHORT TERM /TODAY/...
ISSUED AT 427 AM CDT THU JUN 11 2015

SEVERAL CONCERNS TODAY DEALT WITH THE HEAVY RAIN AND SEVERE
WEATHER POTENTIAL. MODELS ARE IN FAIR AGREEMENT WITH THE OVERALL
SYNOPTIC SETUP TODAY BUT DIFFER QUITE A BIT WRT MESOSCALE SET UP AND
THUS LEANED TOWARD A BLEND OF THE HIRES MODELS...HRRR/HOPWRF/ARW-NMM
WRF/NSSL 4.0KM WRF FOR TIMING OF POPS TODAY AS THEY SEEM TO HAVE A
GOOD GRASP ON CURRENT RADAR TRENDS.

HEAVY RAIN POTENTIAL...CURRENT MCS MOVING ACROSS CENTRAL IOWA LOOKS
TO PERSIST THROUGH AT LEAST 15Z WITH BACKBUILDING DOWN INTO
NORTHEAST KANSAS AND THIS SHOULD CONTINUE TO PUSH INTO IOWA THROUGH
THE MORNING HOURS. THE RAIN IS LIKELY TO CONTINUE OVER NORTHERN
SECTIONS OF THE FORECAST AREA THROUGH THIS AFTERNOON WITH THE
SURFACE BOUNDARY PUSHING NORTH BEFORE STALLING B/T HWY 30 TO HWY 20
CORRIDORS. VERY GOOD MOISTURE TRANSPORT AND MOISTURE
CONVERGENCE...DEEP WARM LAYER CLOUD DEPTHS RISING OVER 12000 FEET
AND PRECIPITABLE WATER VALUES IN THE 1.5-2.0 INCH RANGE IN NORTHERN
IOWA. THE WARM LAYER CLOUD DEPTHS SLIGHTLY HIGHER FURTHER SOUTH IN
THE WARM SECTOR BUT SHOULD BE A BREAK IN THE RAIN LATE THIS MORNING
BEFORE THE COLD FRONT SWEEPS ACROSS THE STATE B/T 19-23Z TODAY.
REGARDLESS...EXPECTING RAINFALL RATES TO EXCEED 2 INCHES PER HOUR AT
TIMES EVEN WITH THE CURRENT LOWER MUCAPE VALUES OVER WESTERN IOWA IN
THE 1000-2000 J/KG RANGE. THUS WITH THE EFFICIENT RAIN PRODUCERS
TODAY...HAVE EXPANDED THE FLASH FLOOD WATCH FOR MUCH OF THE FORECAST
AREA EXCEPT THE SOUTHEAST.

SEVERE WEATHER POTENTIAL...VERY STRONG SHORTWAVE OVER KS/NE WITH
SURFACE BOUNDARY DRAPED ROUGHLY ALONG THE INTERSTATE 80 CORRIDOR IN
IOWA. EXPECTING THIS BOUNDARY TO SURGE NORTHWARD TO AFOREMENTIONED
LOCATION AS THE SURFACE LOW TRACKS NORTHEAST INTO WESTERN IOWA BY
THE EARLY AFTERNOON. INITIATION ALONG THE COLD FRONT VARIES FROM 19Z
TO 22Z IN SOUTHWEST IOWA BUT WILL QUICKLY MOVE INTO THE FORECAST
AREA...IF THEY STORMS DID NOT INITIATE IN THE FORECAST AREA...BY
20Z. THE TORNADO POTENTIAL HAS INCREASED SINCE PREVIOUSLY
FORECAST...AND MAY POTENTIALLY INCREASE EVEN FURTHER IF CLEARING
OCCURS A BIT SOONER TO ALLOW FOR EVEN BETTER DESTABILIZATION. THE
DEEP LAYER SHEAR (0-6KM) IS AS HIGH AS 40 KNOTS IN SOUTHERN IOWA
WITH 0-1KM AND 0-3KM SHEAR 15-20 KNOTS AND 25-30 KNOTS RANGE
RESPECTIVELY. ALMOST A CLASSIC SICKLE SHAPED HODOGRAPH IN SOUTHWEST
IOWA BY THIS AFTERNOON INTO THE EARLY EVENING. INSTABILITY DOES
IMPROVE ONCE THIS CURRENT CONVECTION MOVES OFF TO THE NORTHEAST AND
CONFIDENCE IS GROWING FOR AT LEAST A FEW SUPERCELLS BEFORE
TRANSITIONING TO MORE OF A QLCS LATE IN THE PERIOD.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ISSUED AT 427 AM CDT THU JUN 11 2015

MAIN FOCUS CONTINUES TO BE ON THUNDERSTORM CHANCES TONIGHT WITH BOTH
SEVERE WEATHER AND HEAVY RAINFALL THE MAIN HAZARDS. SFC LOW EXPECTED
TO BE IN THE VICINITY OF CENTRAL IOWA BY 00Z FRIDAY...WITH HIGH
VARIABILITY IN MODEL PLACEMENT AND PROGRESSION OF THE SFC LOW ACROSS
IOWA. NAM/CANADIAN THE SLOWEST WITH THE EC/GFS A BIT FASTER. WARM
FRONT TO LIFT ACROSS NORTHERN IOWA...WITH ATTENDANT COLD FRONT
TRAILING ACROSS SW IA/SE NE AT THE BEGINNING OF THE PERIOD. STORMS
EXPECTED TO BE ONGOING DEVELOPING IN VICINITY OF THE SFC TROUGH AXIS
THROUGH THE LATE AFTERNOON HOURS AND MARCH EASTWARD THROUGH THE
EVENING/LATE NIGHT HOURS. ADDITIONAL ACTIVITY EXPECTED ALONG THE
WARM FRONT FURTHER NORTH INTO NORTH CENTRAL AND NORTHEASTERN IOWA.
PARAMETERS REMAIN SIMILAR AS IT HAS BEEN IN PREVIOUS DAYS WITH
STRONG SHEAR...GOOD INSTABILITY AND ABUNDANT MOISTURE. PWATS NEAR
MAX VALUES FOR THIS TIME OF YEAR...WITH THE ORIGINS OF THE AIRMASS
TROPICAL IN NATURE FROM THE REMNANTS OF HURRICANE BLANCA. GREATEST
THREAT FOR SEVERE ACTIVITY IS EXPECTED WITH THE LINE OF STORMS TO
MOVE THROUGH CENTRAL/SOUTHERN IOWA DURING THE EVENING HOURS.
ADDITIONALLY THE HIGH PWATS AND DEEP WARM CLOUD DEPTHS WILL PROVIDE
THE THREAT FOR FLASH FLOODING SO THE A FLASH FLOOD WATCH WILL BE
CONTINUED INTO THE EVENING HOURS WEST AND INTO THE LATE NIGHT HOURS
NORTHEAST. CONVECTIVE ACTIVITY EXPECTED TO WEAKEN AS IT PUSHES EAST
LATER THIS EVENING INTO THE OVERNIGHT HOURS...SO WILL REFRAIN FROM
ISSUING A FLASH FLOOD WATCH FOR THE SOUTHEASTERN THIRD OF THE CWA.
SOME HEAVY RAINFALL IS STILL POSSIBLE...BUT THE MORE INTENSE
RAINFALL RATES WITH THE STRONGER THUNDERSTORMS EXPECTED TO REMAIN
FURTHER WEST/NORTHWEST. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR
WERE COMMON WITH THE ACTIVITY THAT ALREADY OCCURRED WEDNESDAY
EVENING...WITH INCREASED MOISTURE EXPECTED FOR THURSDAY EVENING.
ACTIVITY DOES LOOK PROGRESSIVE ENOUGH THAT TRAINING OF CELLS NOT AS
MUCH OF A CONCERN AS THE INTENSE RAINFALL RATES. AS THE SYSTEM
QUICKLY SHOVES EAST...PRECIPITATION CHANCES WILL WANE INTO FRIDAY
MORNING...WITH DRY CONDITIONS SETTING UP FOR MUCH OF FRIDAY
AFTERNOON AND THE EVENING. THE EXCEPTION WITH BE IN THE FAR SOUTH
WHERE THE FRONTAL BOUNDARY MAY STALL AND SOME ADDITIONAL
REDEVELOPMENT WILL BE POSSIBLE FRIDAY NIGHT.

FRONTAL BOUNDARY TO THEN LIFT NORTHWARD SATURDAY AS ANOTHER UPPER
LEVEL WAVE LIFTS OUT OF THE CENTRAL PLAINS. PRECIPITATION CHANCES
EXPECTED TO SPREAD NORTHWARD THROUGH THE DAY SATURDAY WITH ACTIVITY
CONTINUING INTO THE OVERNIGHT HOURS. THE ACTIVE PATTERN CONTINUES
INTO THE REMAINDER OF THE WEEKEND AND EARLY NEXT WEEK WITH MORE
ZONAL FLOW ALOFT AND WEAK IMPULSES PUSHING THROUGH THE AREA WITH A
FRONTAL BOUNDARY TO PUSH SOUTH THROUGH THE AREA SUNDAY INTO MONDAY.
BY EARLY NEXT WEEK INTO THE MIDDLE OF NEXT WEEK...EXTENDED RANGE
MODELS TRY TO STALL OUT A BOUNDARY ACROSS THE CENTRAL US...ORIENTED
FROM WEST TO EAST. MAJORITY OF THE MODELS HINT THAT IT MAY STALL OUT
SOUTH OF IOWA...WITH ADDITIONAL UPPER LEVEL ENERGY PUSHING TO THE
NORTH OF IOWA. THESE TRENDS WOULD HINT AT A DRIER FORECAST FOR NEXT
WEEK WITH THE STATE BETWEEN TWO MORE ACTIVE REGIONS. HOWEVER THE
UNCERTAINTY IS HIGH AND COULD HAVE SOME OF THIS ACTIVITY BLEED INTO
THE CWA. THEREFORE WILL STICK CLOSE TO GUIDANCE GRIDS KEEPING LOWER
CHANCE POPS ACROSS MUCH OF THE AREA THROUGHOUT THE REMAINDER OF THE
FORECAST PERIOD.

AS FOR TEMPS...COOLER CONDITIONS EXPECTED FOR FRIDAY BEHIND THE COOL
FRONT PUSHING THROUGH WITH A GRADUAL WARM-UP FOR THE WEEKEND WITH
TEMPS REMAINING MOSTLY IN THE 70S. A RETURN TO THE LOWER 80S IS
EXPECTED FOR SUNDAY THROUGH THE END OF THE FORECAST PERIOD WITH
WARMER TEMPS POSSIBLE NEXT WEEK IF THE DRIER FORECAST ENDS UP
PANNING OUT.

&&

.AVIATION...11/18Z
ISSUED AT 1255 PM CDT THU JUN 11 2015

AREAS OF SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA
INTO TONIGHT...RESULTING IN PERIODS OF VARYING CONDITIONS ANYWHERE
FROM VFR TO IFR. HAVE TAKEN BEST GUESS AT TIMING THESE TRENDS IN
THE 18Z TAFS BUT AMENDMENTS WILL DOUBTLESS BE NECESSARY.
CONDITIONS SHOULD START TO IMPROVE BY FRIDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE NORTH...BRINGING PREVAILING MVFR AND
EVENTUALLY VFR CONDITIONS.

&&

.HYDROLOGY...
ISSUED AT 1255 PM CDT THU JUN 11 2015

WIDESPREAD MODERATE TO HEAVY RAINFALL IS STILL ON TRACK FOR TODAY.
QPF REMAINS ON THE ORDER OF SEVERAL INCHES THROUGH 12Z FRI AND
RFC DETERMINISTIC CONTINGENCY FORECASTS SUGGEST THAN MANY MAIN
STEM RIVERS MAY REACH MINOR FLOOD STAGE IF THIS QPF
MATERIALIZES...WITH A FEW SPOTS JUST INTO MODERATE FLOODING AS
WELL. AREAS PRIMARILY IMPACTED AT THIS TIME WOULD SEEM TO INCLUDE
THE CEDAR BASIN...RACCOON BASIN AND DES MOINES RIVER BASIN.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR APPANOOSE-BLACK HAWK-
CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-
POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN-WAYNE.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAIR-ADAMS-CASS-
DALLAS-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION.

&&

SHORT TERM...PODRAZIK
LONG TERM...BEERENDS
AVIATION...LEE
HYDROLOGY...SMALL/MJB/LEE
Hazardous weather outlook, Jun 11, 5:02 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
502 AM CDT THU JUN 11 2015

IAZ004>007-015-016-023-121015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-
502 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

STRONG THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. SMALL
HAIL AND GUSTY WINDS ARE POSSIBLE IN ADDITION TO THE THREAT OF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS CHANCES RETURN TO THE FORECAST SATURDAY NIGHT
THROUGH WEDNESDAY. AT THIS TIME THE CHANCE FOR SEVERE WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

IAZ017-024>028-033>039-044>049-057>061-070>073-081>083-092-093-
121015-
CERRO GORDO-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
502 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A THREAT OF SEVERE WEATHER MAINLY THIS AFTERNOON INTO
THIS EVENING. THE GREATEST THREAT FOR SEVERE WEATHER WILL REMAIN
SOUTH ALONG AND SOUTH OF INTERSTATE 80 TO THE MISSOURI BORDER.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE MAIN
SEVERE WEATHER THREATS IN ADDITION TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST MAINLY SATURDAY
THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE THREAT OF
SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ050-062-074-075-084>086-094>097-121015-
TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
502 AM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A THREAT OF SEVERE WEATHER WITH THUNDERSTORM CHANCES THIS
AFTERNOON INTO TONIGHT...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN TO THE FORECAST MAINLY SATURDAY
THROUGH WEDNESDAY. AT THIS TIME THE THREAT OF SEVERE WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 11, 7:58 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
758 AM CDT THU JUN 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
06/11/2015  M3.68 INCH       TAYLOR             IA   PUBLIC

            3.68 INCH 24 HOUR TOTAL FROM BEDFORD

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 11, 7:59 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
759 AM CDT THU JUN 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BLOCKTON                40.62N 94.49W
06/11/2015  M2.28 INCH       TAYLOR             IA   CO-OP OBSERVER

            2.28 INCH 24 HOUR REPORT FROM BLOCKTON

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 11, 8:01 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
801 AM CDT THU JUN 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
06/11/2015  M3.68 INCH       TAYLOR             IA   CO-OP OBSERVER

            3.68 INCH 24 HOUR TOTAL FROM BEDFORD

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 11, 9:15 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
915 AM CDT THU JUN 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     ALLERTON                40.70N 93.37W
06/10/2015                   WAYNE              IA   TRAINED SPOTTER

            HEALTHY TREE SPLIT AND FELL ONTO GARAGE...AS
            WELL AS NUMEROUS 4 TO 6 INCH BRANCHES BROKEN
            OFF TREES IN ALLERTON. RADAR ESTIMATED TIME.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 11, 9:43 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CDT THU JUN 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             UDELL                   40.78N 92.74W
06/10/2015  E1.00 INCH       APPANOOSE          IA   TRAINED SPOTTER

            OBSERVED HAIL AT HOME IN UDELL, ESTIMATED
            QUARTER SIZED. TIME RADAR ESTIMATED.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:37 PM CDTSevere Thunderstorm WarningDMXWarren53 min
Jun 10, 7:41 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis49 min
Jun 10, 8:38 PM CDTSpecial Weather StatementDMXPolk52 min
Jun 10, 8:50 PM CDTSpecial Weather StatementDMXMahaska25 min
Jun 11, 12:52 PM CDTRiver Flood WarningDMXPolk8 days
Jun 11, 12:53 PM CDTRiver Flood WarningDMXPolk7 days
Jun 11, 12:54 PM CDTRiver Flood WarningDMXDallas, Greene7 days
Jun 11, 6:04 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Jun 11, 6:19 PM CDTSevere Thunderstorm WarningDMXTaylor41 min
Jun 11, 6:46 PM CDTSevere Thunderstorm WarningDMXAdams, Union33 min

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.